Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 130, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 26, 2012, 6:49 PM CDT for Williamson County, Tennessee. It was in force for 26 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2012, 6:49 PM CDT (23:49 UTC)
- Expired
- Apr 26, 2012, 7:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Williamson County, TN
The radar
The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 6:59 PM CDT | HAIL 1.25 | 2 Sw Brentwood, TN | |
| Apr 26, 7:00 PM CDT | TORNADO 0 | 3 W Franklin, TN | *** 6 INJ *** EF0 TORNADO WITH MAX WINDS OF 85 MPH. 3.77 MILE DAMAGE PATH AND 100 YD MAX PATH WIDTH. TORNADO BEGAN IN FRANKLIN NEAR HWY 96 AND FOUNDERS POINT BLVD THEN MOVED SOUTH-SOUTHEAST ACROSS HWY 246. THE TORNADO THEN TURNED SOUTHEAST CROSSING HWY 31 NEAR |
| Apr 26, 7:06 PM CDT | TSTM WND DMG | 3 Wsw Franklin, TN | *** 6 INJ *** TWO VEHICLES OVERTURNED AND FOUR OTHERS DAMAGED AT JIM WARREN PARK. SCORBOARD BLOWN ONTO CARS. 2 INJURIES IN AN OVERTURNED VEHICLE WITH 4 OTHER MINOR INJURIES. POSSIBLE TORNADO. |
| Apr 26, 7:06 PM CDT | TSTM WND DMG | Franklin, TN | VEHICLES OVERTURNED WITH INJURIES AT JIM WARREN PARK. |
| Apr 26, 7:11 PM CDT | HAIL 1 | Franklin, TN | |
| Apr 26, 7:11 PM CDT | HAIL 1.75 | Franklin, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:11 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 824 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
379
WUUS54 KOHX 262349
SVROHX
TNC187-270015-
/O.NEW.KOHX.SV.W.0130.120426T2349Z-120427T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
649 PM CDT THU APR 26 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 715 PM CDT
* AT 649 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR FRANKLIN...
MOVING SOUTH AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL CENTRAL WILLIAMSON COUNTY...
RURAL SOUTHERN WILLIAMSON COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3580 8665 3572 8680 3575 8690 3596 8699
3603 8679
TIME...MOT...LOC 2349Z 341DEG 22KT 3592 8687
$$
FORECASTER: 31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:12 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 26, 4:12 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 412 PM CDT THU APR 26 2012 .SHORT TERM...COLD FRONT MARCHING SOUTHWARD INTO OUR NORTHWESTERN COUNTIES LATE THIS AFTERNOON AND EVENING, WITH A POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS OVER MUCH OF THE NORTHERN PARTS OF THE MID STATE THROUGH 01Z. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 01Z FOR MOST AREAS ALONG AND NORTH OF I-40. EXPECT COLD FRONT TO PUSH SOUTHWARD OVERNIGHT WITH SHOWERS AND THUNDERSTORMS LIKELY CONTINUING IN A BAND JUST AHEAD OF THE FRONTAL BOUNDARY. SHOWERS WILL DIMINISH AND END AFTER THE FRONT PASSES, WITH MOST THUNDERSTORMS CONFINED TO OUR EXTREME SOUTHERN COUNTIES BY 12Z FRIDAY. COLD FRONT LIFTS BACK NORTH AS A WARM FRONT FRIDAY, WITH SCATTERED THUNDERSTORMS ALONG AND SOUTH OF THE FRONT, BUT MAINLY JUST SHOWERS TO THE NORTH OF THE BOUNDARY. FRONT SHOULD CONTINUE PUSHING NORTHWARD INTO KENTUCKY FRIDAY NIGHT, WITH SCATTERED SHOWERS AND THUNDERSTORMS MAINLY OVER NORTHEASTERN PARTS OF OUR AREA. EXPECT MOST SHOWERS AND THUNDERSTORMS TO BECOME CONFINED TO NORTHERN PARTS OF THE MID STATE OVER THE WEEKEND, AS FRONTAL BOUNDARY IS FORECAST TO WAVER AROUND OVER SOUTHERN AND CENTRAL KENTUCKY. WHERE SUFFICIENT AFTERNOON SUNSHINE OCCURS, EXPECT AFTERNOON TEMPERATURES OVER THE WEEKEND TO PUSH INTO THE LOWER AND MIDDLE 80S OVER MOST AREAS. THE MAIN POSSIBLE EXCEPTION, WILL BE ACROSS THE NORTH INVOF MORE CLOUDS AND POSSIBLE SHOWERS AND THUNDERSTORMS. .LONG TERM...WARM SOUTHERLY FLOW CONTINUES OVER THE AREA NEXT WEEK, WITH ENOUGH ATMOSPHERIC INSTABILITY TO ALLOW FOR PERIODS OF SHOWERS AND THUNDERSTORMS, THE TIMING OF WHICH WILL BE RELATED TO FAIRLY NEBULOUS DISTURBANCES THAT ARE DIFFICULT TO PREDICT AT THIS TIME. THUS, WILL PROBABLY LEAVE POP FORECAST FOR NEXT WEEK VERY SIMILAR TO THE ONE FROM PREVIOUS PACKAGE. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 54 73 59 83 / 40 40 20 20 CLARKSVILLE 47 70 57 83 / 10 40 10 30 CROSSVILLE 53 72 55 78 / 60 40 40 40 COLUMBIA 58 76 60 83 / 60 40 10 20 LAWRENCEBURG 60 79 60 83 / 60 40 10 20 WAVERLY 53 73 59 83 / 20 40 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Apr 26, 8:31 AM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 831 AM CDT THU APR 26 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-271030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 831 AM CDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING...ACCOMPANIED BY DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A SURFACE BOUNDARY WILL HANG AROUND THE MID STATE AREA OVER THE WEEKEND AND DURING THE FIRST HALF OF NEXT WEEK...AND ALLOW FOR PERIODS OF SCATTERED SHOWERS THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED TODAY AND THIS EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Special weather statement, Apr 26, 6:15 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
615 PM CDT THU APR 26 2012
TNZ025-262345-
DICKSON-
615 PM CDT THU APR 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON COUNTY...
AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES EAST OF ERIN...MOVING EAST AT 20 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3629 8717 3627 8717 3624 8719 3625 8718
3623 8717 3622 8719 3620 8717 3617 8717
3622 8753 3633 8751
31Local storm report, Apr 26, 6:16 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
616 PM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL WESTMORELAND 36.56N 86.25W
04/26/2012 E0.50 INCH SUMNER TN TRAINED SPOTTER
ONE HALF INCH HAIL IN WESTMORELAND
0410 PM HAIL ADAMS 36.58N 87.07W
04/26/2012 E0.75 INCH ROBERTSON TN TRAINED SPOTTER
0411 PM HAIL WESTMORELAND 36.56N 86.25W
04/26/2012 E1.00 INCH SUMNER TN TRAINED SPOTTER
QUARTER SIZE HAIL IN WESTMORELAND.
0421 PM HAIL ADAMS 36.58N 87.07W
04/26/2012 E1.25 INCH ROBERTSON TN TRAINED SPOTTER
0422 PM HAIL WESTMORELAND 36.56N 86.25W
04/26/2012 E1.75 INCH SUMNER TN TRAINED SPOTTER
0451 PM HAIL 3 NE WESTMORELAND 36.59N 86.21W
04/26/2012 E1.75 INCH MACON TN TRAINED SPOTTER
GOLFBALL HAIL AND 5 INCH TREE BRANCHES BLOWN DOWN.
0457 PM HAIL SPRINGFIELD 36.50N 86.88W
04/26/2012 E0.50 INCH ROBERTSON TN TRAINED SPOTTER
0458 PM HAIL SPRINGFIELD 36.50N 86.88W
04/26/2012 E1.00 INCH ROBERTSON TN TRAINED SPOTTER
0528 PM HAIL 6 N CARTHAGE 36.34N 85.94W
04/26/2012 E0.75 INCH SMITH TN TRAINED SPOTTER
PENNY SIZE HAIL IN THE COMMUNITY OF GRAVELTOWN.
0550 PM HAIL HENDERSONVILLE 36.29N 86.60W
04/26/2012 E1.00 INCH SUMNER TN TRAINED SPOTTER
QUARTER SIZE HAIL IN HENDERSONVILLE.
0600 PM HAIL 4 SW GREENBRIER 36.38N 86.85W
04/26/2012 E0.50 INCH ROBERTSON TN TRAINED SPOTTER
0612 PM HAIL MOUNT JULIET 36.21N 86.52W
04/26/2012 E1.00 INCH WILSON TN PUBLIC
&&
31Local storm report, Apr 26, 6:31 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
631 PM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 10 SW LEBANON 36.11N 86.45W
04/26/2012 E1.00 INCH WILSON TN TRAINED SPOTTER
QUARTER SIZE HAIL IN GLADEVILLE.
&&
21Special weather statement, Apr 26, 6:34 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
634 PM CDT THU APR 26 2012
TNZ059-270000-
WILLIAMSON-
634 PM CDT THU APR 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON COUNTY...
AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF FOREST HILLS...OR 9 MILES
NORTHWEST OF FRANKLIN...MOVING SOUTHEAST AT 35 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3605 8692 3604 8686 3593 8662 3591 8663
3590 8662 3577 8673 3601 8700 3603 8698
3605 8693
31Local storm report, Apr 26, 6:35 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
635 PM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL WESTMORELAND 36.56N 86.25W
04/26/2012 E0.50 INCH SUMNER TN TRAINED SPOTTER
ONE HALF INCH HAIL IN WESTMORELAND
0410 PM HAIL ADAMS 36.58N 87.07W
04/26/2012 E0.75 INCH ROBERTSON TN TRAINED SPOTTER
0411 PM HAIL WESTMORELAND 36.56N 86.25W
04/26/2012 E1.00 INCH SUMNER TN TRAINED SPOTTER
QUARTER SIZE HAIL IN WESTMORELAND.
0421 PM HAIL ADAMS 36.58N 87.07W
04/26/2012 E1.25 INCH ROBERTSON TN TRAINED SPOTTER
0422 PM HAIL WESTMORELAND 36.56N 86.25W
04/26/2012 E1.75 INCH SUMNER TN TRAINED SPOTTER
0451 PM HAIL 3 NE WESTMORELAND 36.59N 86.21W
04/26/2012 E1.75 INCH MACON TN TRAINED SPOTTER
GOLFBALL HAIL AND 5 INCH TREE BRANCHES BLOWN DOWN.
0457 PM HAIL SPRINGFIELD 36.50N 86.88W
04/26/2012 E0.50 INCH ROBERTSON TN TRAINED SPOTTER
0458 PM HAIL SPRINGFIELD 36.50N 86.88W
04/26/2012 E1.00 INCH ROBERTSON TN TRAINED SPOTTER
0528 PM HAIL 6 N CARTHAGE 36.34N 85.94W
04/26/2012 E0.75 INCH SMITH TN TRAINED SPOTTER
PENNY SIZE HAIL IN THE COMMUNITY OF GRAVELTOWN.
0550 PM HAIL HENDERSONVILLE 36.29N 86.60W
04/26/2012 E1.00 INCH SUMNER TN TRAINED SPOTTER
QUARTER SIZE HAIL IN HENDERSONVILLE.
0600 PM HAIL 4 SW GREENBRIER 36.38N 86.85W
04/26/2012 E0.50 INCH ROBERTSON TN TRAINED SPOTTER
0612 PM HAIL MOUNT JULIET 36.21N 86.52W
04/26/2012 E1.00 INCH WILSON TN PUBLIC
0625 PM HAIL 10 SW LEBANON 36.11N 86.45W
04/26/2012 E1.00 INCH WILSON TN TRAINED SPOTTER
QUARTER SIZE HAIL IN GLADEVILLE.
&&
31Special weather statement, Apr 26, 6:41 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
641 PM CDT THU APR 26 2012
TNZ025-026-059-270015-
CHEATHAM-DICKSON-WILLIAMSON-
641 PM CDT THU APR 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON AND WILLIAMSON
COUNTIES...
AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF WHITE BLUFF...OR 7 MILES
NORTHEAST OF DICKSON...MOVING SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3618 8718 3608 8704 3605 8704 3604 8704
3605 8705 3602 8705 3595 8716 3620 8742
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 4:56 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Macon, Overton, Pickett | 34 min |
| Apr 26, 5:24 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Cumberland, Fentress, Jackson, Macon, Overton and 6 more | 51 min |
| Apr 26, 6:15 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Putnam, Smith, Van Buren, White | 45 min |
| Apr 26, 7:00 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 30 min |
| Apr 26, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Sumner, Trousdale | 65 min |
| Apr 26, 4:18 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 42 min |
| Apr 26, 4:43 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith, Sumner, Trousdale | 32 min |
| Apr 26, 4:47 PM CDT | Special Weather Statement | OHX | Benton | 28 min |
| Apr 26, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 23 min |
| Apr 26, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 30 min |
| Apr 26, 5:14 PM CDT | Special Weather Statement | OHX | Humphreys | 31 min |
| Apr 26, 5:30 PM CDT | Special Weather Statement | OHX | Smith | 15 min |
| Apr 26, 5:33 PM CDT | Special Weather Statement | OHX | Pickett | 27 min |
| Apr 26, 5:49 PM CDT | Special Weather Statement | OHX | Wilson | 26 min |
| Apr 26, 5:52 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 23 min |
| Apr 26, 6:15 PM CDT | Special Weather Statement | OHX | Dickson | 30 min |
| Apr 26, 6:22 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 23 min |
| Apr 26, 6:34 PM CDT | Special Weather Statement | OHX | Williamson | 26 min |
| Apr 26, 6:41 PM CDT | Special Weather Statement | OHX | Dickson | 34 min |
| Apr 26, 6:43 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Williamson | 32 min |
| Apr 26, 6:45 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.